Alert archive / Pennsylvania / Flash Flood Warnings in 2004
Flash Flood Warning 58, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 16, 2004, 4:13 PM EDT for Fayette County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2004, 4:13 PM EDT (20:13 UTC)
- Expired
- Jun 16, 2004, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Fayette County, PA
The radar
The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 269 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:55 PM EDT, 18 minutes earlier.
Area forecast discussion, Jun 16, 3:55 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 355 PM EDT WED JUN 16 2004 .DISCUSSION... HIGH HUMIDITY AND A FRONT THAT HAS BECOME STATIONARY ACROSS THE UPPER OHIO VALLEY WILL CONTINUE TO CAUSE THUNDERSTORMS WITH HEAVY RAIN. A FLASH FLOOD WATCH HAS BEEN PUT IN EFFECT UNTIL 10 PM THURSDAY. AS HPC HAS INDICATED 2 INCH PER HOUR RAINS ARE POSSIBLE. SOILS ARE WET SO ONLY 1 TO 1.5 INCHES OF RAIN IS NEEDED IN 3 HOURS FOR FLOODING TO BEGIN. RUC AND ETA SHOW LOW LEVEL CONVERGENCE POSSIBLE AT TIMES...SO RADAR ECHO TRAINING CAN OCCUR CAUSING REPEATED HEAVY RAINS. THE UPPER OHIO VALLEY CAN REMAIN IN THIS SCENARIO UNTIL A TROUGH IN THE UPPER JET PUSHES THE FRONT THROUGH THE UPPER OHIO VALLEY LATE FRIDAY...AS SHOWN BY THE ETA AND GFS RUNS. IN THE LONG-TERM, IT APPEARS THE VARIOUS MODELS INCLUDING THE GFS ARE CONVERGING ON A SOLUTION IN WHICH THERE CONTINUES TO BE A ZONAL FLOW ACROSS THE NORTHERN UNITED STATES. SO TEMPERATURES WILL CONTINUE TO NEAR OR A LITTLE ABOVE NORMAL. THERE WILL ALSO BE A CHANCE OF SHOWERS AND THUNDERSTORMS MOST DAYS. ...GIORDANO && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...FLASH FLOOD WATCH THROUGH THURSDAY 10 PM FOR ZONE MDZ001. OH...FLASH FLOOD WATCH THROUGH THURSDAY 10 PM FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLASH FLOOD WATCH THROUGH THURSDAY 10 PM FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLASH FLOOD WATCH THROUGH THURSDAY 10 PM FOR ZONES WVZ001>004...WVZ012...WVZ021>023...WVZ041.
Hazardous weather outlook, Jun 16, 5:21 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 521 AM EDT WED JUN 16 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-160920- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 521 AM EDT WED JUN 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...A SLIGHT CHANCE OF SEVERE WEATHER IS EXPECTED ON DAY TWO. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 2:31 PM EDT | Flash Flood Warning | PBZ | Monongalia, Preston | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.